Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 13, NWS Pocatello, ID

March 29, 20266 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Mar 29, 2026, 12:25 PM MDT for 6 counties in Idaho. It took effect at Mar 30, 2026, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2026, 12:25 PM MDT (18:25 UTC)
In effect from
Mar 30, 2026, 12:00 PM MDT
Expired
Mar 30, 2026, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3785 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS75 KPIH 291825
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1225 PM MDT Sun Mar 29 2026

IDZ052-053-301030-
/O.NEW.KPIH.WI.Y.0013.260330T1800Z-260331T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, St. Anthony, Craters of the
Moon NM, INL, Rexburg, and Idaho Falls
1225 PM MDT Sun Mar 29 2026

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Arco/Mud Lake Desert and Upper Snake River Plain.

* WHEN...From noon to 8 PM MDT Monday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Blowing dust may reduce visibility, especially near recent 
  agricultural activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

DMH
3 follow-up statements
755 
WWUS75 KPIH 300728
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
128 AM MDT Mon Mar 30 2026

IDZ052-053-302100-
/O.CON.KPIH.WI.Y.0013.260330T1800Z-260331T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Rexburg, St. Anthony, Craters of the Moon
NM, INL, Idaho Falls, and Mud Lake
128 AM MDT Mon Mar 30 2026

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Arco/Mud Lake Desert and Upper Snake River Plain.

* WHEN...From noon today to 8 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Blowing dust will likely reduce visibility, especially near recent 
  agricultural activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

Wyatt
263 
WWUS75 KPIH 301759
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1159 AM MDT Mon Mar 30 2026

IDZ052-053-310200-
/O.CON.KPIH.WI.Y.0013.260330T1800Z-260331T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of St. Anthony, Craters of the Moon NM,
Idaho Falls, INL, Rexburg, and Mud Lake
1159 AM MDT Mon Mar 30 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Arco/Mud Lake Desert and Upper Snake River Plain.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Blowing dust will likely reduce visibility, especially near recent 
  agricultural activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

JKeyes
412 
WWUS75 KPIH 310155
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
755 PM MDT Mon Mar 30 2026

IDZ052-053-310300-
/O.EXP.KPIH.WI.Y.0013.000000T0000Z-260331T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of St. Anthony, Rexburg, Mud Lake, INL,
Craters of the Moon NM, and Idaho Falls
755 PM MDT Mon Mar 30 2026

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

The threat has ended.   Will see wind gusts 20 to 35 mph through 10 
pm but advisory level speeds will be very localized.  Speeds will 
diminish rapidly after midnight.

$$

Visit weather.gov/pocatello for more information.

GK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:57 AM MDT, 1 hour 28 minutes earlier. Its key messages:

  • Increasing wind today into Monday
  • Near record or record highs possible today
  • Cooler conditions most of next week with the potential for rain and high mountain snow
Area forecast discussion, Mar 29, 10:57 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1057 AM MDT Sun Mar 29 2026

.KEY MESSAGES...

- Increasing wind today into Monday

- Near record or record highs possible today

- Cooler conditions most of next week with the potential for
  rain and high mountain snow

&&

.DISCUSSION...
Issued at 253 AM MDT Sun Mar 29 2026

Dry weather with near record highs is likely once again today.
Most communities should see highs in the 60s with temps around
70 across the Snake River Plain and Magic Valley. Winds will be
increasing as well today. Some locations will probably reach
wind advisory levels from Arco through INL to Rexburg and north.
Have decided to hold off on a wind advisory as today is
somewhat marginal. But the bigger reason is Monday is the bigger
wind day with stronger winds affecting a larger area. On
Monday, a cold front will arrive from the northwest during the
afternoon. Winds will likely reach wind advisory levels from
Shoshone to Blackfoot and north. Some patchy blowing dust is
likely as well which very well could be strong enough to close
the interstate around the Roberts area. Probably a 30-50% chance
that visibilities would drop that low from the dust. The front
will not have much moisture with it, probably just looking at a
few scattered showers with less than 0.10 inches of qpf.
Temperatures look cooler Monday with highs in the upper 50s for
the mountains and highlands to mid 60s for the Snake River Plain
and Magic Valley. These temperatures should fall short of the
records.

Forecast gets complex from Tuesday onwards. Seeing indications that
the front will either slow or stall across southern Idaho or
northern Utah. The past couple days, Tuesday looked dry, now not so
much. Potentially if the front stalls close enough to southern Idaho
we could see showers work along the front and affect southern Idaho.
The forecast for Wednesday through Friday still looks cool and
wetter. During this time, mean qpf ranges from around 0.40 inches
across the lower elevations to around an inch for the upper slopes
and ridges. Temperatures for Tuesday and Wednesday look seasonable
but then fall below normal for Thursday and Friday. So we probably
will see some accumulating snow as low as 6000 feet but the heavier
accumulations will likely be above 7000 feet.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1052 AM MDT Sun Mar 29 2026

Gusty winds will be the main impact through tomorrow morning. We
will see gusts peaking this afternoon in the 15-30kt range,
strongest at PIH and IDA. There is a minimal risk of blowing
dust, but it is all dependent on where current plowing in nearby
fields is taking place. For tomorrow, winds will ramp back up
mid to late morning and last into the evening. Peak gusts
tomorrow will be 25-45kts, strongest at PIH and IDA once again.
Blowing dust potential is higher especially at those two
airports. Both days we do expect some wind gusts at SUN
(15-25kts today and 20-30kts Monday), including a few hours of
crosswinds. We will see cloud ceilings lowering with the
potential for a few showers or more likely virga and sprinkles
all of our TAF sites at some point tomorrow, which may act to
enhance those gusts.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...13
AVIATION...Keyes

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.